Alert archive / Tennessee / Special Weather Statements in 2016
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Mar 31, 2016, 5:01 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2016, 5:01 PM CDT (22:01 UTC)
- Expired
- Mar 31, 2016, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
Counties Robertson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 673 m²/s²
- 0-3 km storm-relative helicity
- 836 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WWUS84 KOHX 312201
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT THU MAR 31 2016
TNZ007-008-026-027-312230-
SUMNER TN-DAVIDSON TN-ROBERTSON TN-CHEATHAM TN-
501 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON...NORTHERN DAVIDSON...
EASTERN CHEATHAM AND SUMNER COUNTIES UNTIL 530 PM CDT...
AT 500 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR COOPERTOWN TO 6 MILES SOUTHEAST OF ASHLAND
CITY. MOVEMENT WAS NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...SPRINGFIELD...ASHLAND CITY...MADISON...HENDERSONVILLE...
GOODLETTSVILLE...WHITE HOUSE...MILLERSVILLE...GREENBRIER...COOPERTOWN...
RIDGETOP...CROSS PLAINS...PORTLAND...JOELTON...PLEASANT VIEW...ORLINDA...
CEDAR HILL...MITCHELLVILLE...BEAMAN PARK AND WHITES CREEK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3664 8630 3639 8628 3634 8643 3634 8645
3630 8654 3632 8655 3631 8656 3629 8656
3613 8701 3653 8704 3665 8683 3665 8659
3663 8657 3665 8651
TIME...MOT...LOC 2200Z 240DEG 56KT 3649 8699 3623 8697
$$
13What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Mar 31, 4:25 PM CDT, 36 minutes earlier.
Area forecast discussion, Mar 31, 4:25 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 425 PM CDT THU MAR 31 2016 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... UPDATED THE SUITE OF FORECAST PRODUCTS TO REFLECT ISSUANCE OF SVR TSTM WATCH NUMBER 71 UNTIL 03Z/10 PM CDT. && .AVIATION... 18Z TAF DISCUSSION. GUSTY SOUTHERLY SURFACE WINDS WILL CONTINUE AHEAD OF AN APPROACHING COLD FRONT THROUGH THIS EVENING. SOME GUSTS AS HIGH AS HIGH AS 30KTS ARE POSSIBLE. OTHERWISE... FOR CSV...EXPECT MAINLY MVFR CONDITIONS THROUGH 15Z, ALTHOUGH A PERIOD OF VFR CONDITIONS IS POSSIBLE LATER THIS AFTERNOON AND EVENING (BTWN 22Z AND 04Z), BEFORE THE ARRIVAL OF PRE-FRONTAL SHOWERS AND THUNDERSTORMS (MAINLY AFTER 04Z). VFR CONDITIONS SHOULD RETURN AFTER 15Z, AS DRIER AIR MOVES IN BEHIND THE COLD FRONT. FOR CKV AND BNA...EXPECT VFR CONDITIONS TO PREVAIL UNTIL LATE THIS AFTERNOON, WHEN SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS AHEAD OF AN APPROACHING COLD FRONT. MVFR CONDITIONS SHOULD BECOME PREVALENT BETWEEN 23Z AND 05Z, ALONG WITH WIDESPREAD SHOWERS AND THUNDERSTORMS. AFTER 05Z EXPECT SHOWERS TO DIMINISH FROM THE WEST FOLLOWING PASSAGE OF THE COLD FRONT, WITH VFR CONDITIONS RETURNING LATE TONIGHT AND EARLY FRIDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........21 LONG TERM..................31
Hazardous weather outlook, Mar 31, 1:55 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 155 PM CDT THU MAR 31 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-011030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 155 PM CDT THU MAR 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING, AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE HAIL LOOK TO BE THE PRIMARY THREATS...ALONG WITH A FEW TORNADOES. LOCALIZED FLASH FLOODING MAY ALSO OCCUR...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAINFALL LAST NIGHT AND EARLY TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY .SPOTTER INFORMATION STATEMENT... 19
In the hours before
Special weather statement, Mar 31, 11:01 AM CDT, 6 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1101 AM CDT THU MAR 31 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-010000- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD... GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...ERIN...WAVERLY... DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET... HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON... JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...FRANKLIN... BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...WOODBURY... SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...TULLAHOMA... MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...WAYNESBORO... LAWRENCEBURG...PULASKI 1101 AM CDT THU MAR 31 2016 ...LOCALLY HEAVY RAINFALL...GUSTY WINDS...AND SEVERE STORMS THIS AFTERNOON AND EVENING... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL AND ISOLATED TORNADOES WILL REDEVELOP AND SPREAD ACROSS MIDDLE TENNESSEE DURING THE AFTERNOON AND INTO THE EVENING. SOME STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL. A COLD FRONT WILL MOVE THROUGH MIDDLE TENNESSEE AROUND MIDNIGHT ENDING THE THREAT FOR SEVERE WEATHER. STRONG SOUTHERLY WINDS WILL CONTINUE TODAY...WITH SPEEDS OF 15 TO 25 MPH AND GUSTS UP TO 35 MPH. STAY TUNED TO LOCAL MEDIA...NOAA WEATHER RADIO...AND THE INTERNET FOR THE LATEST FORECASTS AND UPDATES ON THE POTENTIAL FOR SEVERE WEATHER HERE IN MIDDLE TENNESSEE. BOYD 01
Special weather statement, Mar 31, 1:06 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 PM CDT THU MAR 31 2016
TNZ005-006-023>025-311900-
MONTGOMERY TN-STEWART TN-DICKSON TN-HUMPHREYS TN-HOUSTON TN-
106 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART...NORTHEASTERN
HUMPHREYS...HOUSTON...MONTGOMERY AND NORTHWESTERN DICKSON COUNTIES
UNTIL 200 PM CDT...
AT 103 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS JUST WEST OF THE TENNESSEE RIVER. MOVEMENT WAS
RAPIDLY TO THE NORTHEAST AT 60 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS...
ALONG WITH BRIEF TORRENTIAL DOWNPOURS.
LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...DOVER...ERIN...TENNESSEE RIDGE...BIG ROCK...CHARLOTTE...
VANLEER...CUMBERLAND CITY...SLAYDEN...HOUSTON COUNTY AIRPORT...INDIAN
MOUND...LAND BETWEEN THE LAKES...PALMYRA...WOODLAWN AND CUNNINGHAM.
LAT...LON 3666 8785 3663 8785 3664 8719 3635 8727
3634 8728 3632 8728 3616 8732 3617 8792
3618 8793 3629 8794 3635 8798 3645 8806
3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 1803Z 257DEG 51KT 3666 8826 3627 8834
19Special weather statement, Mar 31, 3:02 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT THU MAR 31 2016
TNZ005-006-023-312045-
MONTGOMERY TN-STEWART TN-HOUSTON TN-
302 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART...NORTHWESTERN HOUSTON
AND WESTERN MONTGOMERY COUNTIES UNTIL 345 PM CDT...
AT 302 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DOVER...MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DOVER...CLARKSVILLE...TENNESSEE RIDGE...BIG ROCK...CUMBERLAND CITY...
PALMYRA...WOODLAWN...INDIAN MOUND AND LAND BETWEEN THE LAKES.
LAT...LON 3666 8785 3663 8785 3664 8739 3637 8751
3631 8796 3633 8797 3652 8804 3656 8803
3667 8807
TIME...MOT...LOC 2002Z 239DEG 49KT 3651 8780
07Special weather statement, Mar 31, 3:47 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
347 PM CDT THU MAR 31 2016
TNZ023-024-056-057-312115-
PERRY TN-HICKMAN TN-HUMPHREYS TN-HOUSTON TN-
347 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR HUMPHREYS...SOUTHEASTERN HOUSTON
AND NORTHWESTERN HICKMAN COUNTIES UNTIL 415 PM CDT...
AT 346 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR CAMDEN TO 6 MILES SOUTH OF NEW
JOHNSONVILLE TO 11 MILES NORTHEAST OF NATCHEZ TRACE STATE PARK.
MOVEMENT WAS NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WAVERLY...CAMDEN...NEW JOHNSONVILLE...MCEWEN...HURRICANE MILLS...BUCKSNORT
AND I-40 NEAR THE TENNESSEE RIVER.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3600 8800 3603 8800 3605 8799 3613 8792
3617 8792 3619 8794 3621 8794 3630 8760
3583 8758 3580 8797 3583 8797 3587 8794
3594 8793 3595 8801 3597 8802
TIME...MOT...LOC 2046Z 229DEG 47KT 3609 8803 3592 8799 3585 8809
JACKSONSpecial weather statement, Mar 31, 5:01 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 PM CDT THU MAR 31 2016
TNZ007-008-026-027-312230-
SUMNER TN-DAVIDSON TN-ROBERTSON TN-CHEATHAM TN-
501 PM CDT THU MAR 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR ROBERTSON...NORTHERN DAVIDSON...
EASTERN CHEATHAM AND SUMNER COUNTIES UNTIL 530 PM CDT...
AT 500 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR COOPERTOWN TO 6 MILES SOUTHEAST OF ASHLAND
CITY. MOVEMENT WAS NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GALLATIN...SPRINGFIELD...ASHLAND CITY...MADISON...HENDERSONVILLE...
GOODLETTSVILLE...WHITE HOUSE...MILLERSVILLE...GREENBRIER...COOPERTOWN...
RIDGETOP...CROSS PLAINS...PORTLAND...JOELTON...PLEASANT VIEW...ORLINDA...
CEDAR HILL...MITCHELLVILLE...BEAMAN PARK AND WHITES CREEK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3664 8630 3639 8628 3634 8643 3634 8645
3630 8654 3632 8655 3631 8656 3629 8656
3613 8701 3653 8704 3665 8683 3665 8659
3663 8657 3665 8651
TIME...MOT...LOC 2200Z 240DEG 56KT 3649 8699 3623 8697
13The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:06 PM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 54 min |
| Mar 31, 3:02 PM CDT | Special Weather Statement | OHX | Stewart | 43 min |
| Mar 31, 3:47 PM CDT | Special Weather Statement | OHX | Humphreys | 28 min |
| Mar 31, 3:49 PM CDT | Tornado Warning | OHX | Perry, Wayne | 26 min |
| Mar 31, 4:06 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys, Perry | 39 min |
| Mar 31, 4:14 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Perry | 46 min |
| Mar 31, 4:37 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson | 23 min |
| Mar 31, 4:48 PM CDT | Tornado Warning | OHX | Hickman, Lewis, Maury | 42 min |
| Mar 31, 4:49 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 26 min |
| Mar 31, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Lewis, Wayne | 46 min |
| Mar 31, 5:18 PM CDT | Tornado Warning | OHX | Maury | 27 min |
| Mar 31, 5:24 PM CDT | Special Weather Statement | OHX | Macon, Sumner, Trousdale | 36 min |
| Mar 31, 5:42 PM CDT | Tornado Warning | OHX | Marshall, Maury | 29 min |
| Mar 31, 5:44 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 31 min |
| Mar 31, 5:56 PM CDT | Special Weather Statement | OHX | Sumner | 49 min |
| Mar 31, 6:06 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 39 min |
| Mar 31, 6:14 PM CDT | Tornado Warning | OHX | Giles, Lawrence | 31 min |
| Mar 31, 6:32 PM CDT | Special Weather Statement | OHX | Cannon | 43 min |
| Mar 31, 6:44 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Warren, Wilson | 31 min |
| Mar 31, 6:47 PM CDT | Tornado Warning | OHX | Giles, Marshall | 28 min |
| Mar 31, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Sumner, Trousdale, Wilson | 22 min |
Nearby
Special Weather Statements in Tennessee, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.